MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION SIMULUS SEMI-RIGID ANNULOPASTY RING; RING, ANNULOPLASTY

MEDTRONIC HEART VALVE DIVISION SIMULUS SEMI-RIGID ANNULOPASTY RING; RING, ANNULOPLASTY
Model Number 800SR38
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 05/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this patient's native mitral valve had regurgitation as a result of degenerative valve disease.The mitral valve was repaired with this annuloplasty ring.The valve appeared to be competent.Procedural transesophageal echocardiogram (tee) show grade ii insufficiency with an eccentric jet.The valve was tested with water, which revealed a new chordae tendineae rupture.As a result, the surgeon opted for a complete valve replacement, and the annuloplasty ring was explanted to accomplish this.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusions: surgeons often attempt to repair valves in lieu of replacing them in an effort to preserve the native anatomy.There are times when valve repair is attempted using a repair device and subsequent post-repair evaluation demonstrates an inadequate result.Such events in the acute period (less than 30 days from implant) are often unsuccessful repairs.This is potentially due to, but not limited to, suboptimal anatomy, surgical technique, or inappropriate sizing, rather than a malfunction of the device.In this case, the ring was replaced with a bioprosthetic valve.At this time the root cause of the regurgitation was a rupture of the chordae tendineae.G2: additional report source added h6: coding updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SIMULUS SEMI-RIGID ANNULOPASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key12031367
Report Number2025587-2021-01947
Device Sequence Number1295482
Product Code KRH
UDI-Device Identifier00643169182240
UDI-Public00643169182240
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072655
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2025
Device Model Number800SR38
Device Catalogue Number800SR38
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight85